Alert archive / Idaho / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 22, 2008, 2:34 PM MDT for Blaine County, Custer County, Idaho. It was in force for 116 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 2:34 PM MDT (20:34 UTC)
- Expired
- Jul 22, 2008, 4:30 PM MDT
- In force
- 116 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blaine County, ID, Custer County, ID
The radar
The Boise radar (KCBX), 172 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:10 PM MDT | FLASH FLOOD | Galena, ID | GALENA LODGE FLASH FLOODING AROUND COMPLEX WITH FLOODING OF LODGE DECK |
| Jul 22, 3:15 PM MDT | FLASH FLOOD | Ellis, ID | 15 TO 20 MINOR MUDSLIDES AND 3 TO 4 MAJOR MUDSLIDES OCCURED 20 MILES NORTH OF ELLIS IN LEMHI COUNTY. |
| Jul 22, 3:45 PM MDT | FLASH FLOOD | Ellis, ID | 15 TO 20 MINOR MUDSLIDES AND 3 TO 4 MAJOR MUDSLIDES OCCURED 20 MILES NORTH OF ELLIS IN LEMHI COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPIH 222037
FFWPIH
IDC013-037-222230-
/O.NEW.KPIH.FF.W.0003.080722T2034Z-080722T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
234 PM MDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO...
CUSTER COUNTY IN CENTRAL IDAHO...
THIS INCLUDES THE CITIES OF...STANLEY...DICKEY...CHALLIS...
* UNTIL 430 PM MDT.
* AT 232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL FROM THUNDERSTORMS EXTENDING FROM 43 MILES NORTH OF
CHALLIS TO NEAR CLAYTON TO GALENA SUMMIT...MOVING NORTHEAST AT 34
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GOLDBURG
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
LAT...LON 4474 11421 4474 11410 4450 11382 4441 11353
4446 11344 4437 11339 4365 11466 4379 11469
4378 11484 4385 11497 4413 11502 4433 11528
4443 11522 4458 11530 4475 11512 4472 11493
4480 11480 4465 11472 4459 11448 4486 11421
$$
KEYES2 follow-up statements
000
WGUS75 KPIH 222119
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
317 PM MDT TUE JUL 22 2008
IDC013-037-222230-
/O.CON.KPIH.FF.W.0003.000000T0000Z-080722T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER ID-BLAINE ID-
317 PM MDT TUE JUL 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR
NORTHWESTERN BLAINE AND CUSTER COUNTIES...
AT 312 PM MDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS
PRODUCING FLASH FLOODING ACROSS PORTIONS OF NORTHWESTERN BLAINE AND
CUSTER COUNTIES. FLASH FLOODING WAS PRESENTLY OCCURRING AT GALENA
LODGE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GOLDBURG
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN IDAHO.
LAT...LON 4474 11421 4474 11410 4450 11382 4441 11353
4446 11344 4437 11339 4365 11466 4379 11469
4378 11484 4385 11497 4413 11502 4433 11528
4443 11522 4458 11530 4475 11512 4472 11493
4480 11480 4465 11472 4459 11448 4486 11421
$$
KEYES000
WGUS75 KPIH 222232
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
430 PM MDT TUE JUL 22 2008
IDC013-037-222240-
/O.EXP.KPIH.FF.W.0003.000000T0000Z-080722T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER ID-BLAINE ID-
430 PM MDT TUE JUL 22 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN BLAINE AND
CUSTER COUNTIES...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE AWAY FROM THE WARNED
AREA. LOCALLY HEAVY RAIN IS STILL POSSIBLE WITH STORMS ACROSS BLAINE
AND CUSTER COUNTIES. HOWEVER...THE MORE WIDESPREAD OF THUNDERSTORMS
AND HEAVY RAINS IS DIMINISHING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN IDAHO.
LAT...LON 4474 11421 4474 11410 4450 11382 4441 11353
4446 11344 4437 11339 4365 11466 4379 11469
4378 11484 4385 11497 4413 11502 4433 11528
4443 11522 4458 11530 4475 11512 4472 11493
4480 11480 4465 11472 4459 11448 4486 11421
$$
KEYESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 1:48 PM MDT, 46 minutes earlier.
Area forecast discussion, Jul 22, 1:48 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 148 PM MDT TUE JUL 22 2008 .DISCUSSION...THUNDERSTORMS ARE DEVELOPING OVER WESTERN IDAHO AS EXPECTED THIS AFTERNOON AHEAD OF A COLD FRONT. THESE STORMS ARE GRADUALLY WORKING THEIR WAY EASTWARD. AREA IS IN THE SPC SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE TODAY. AN ISOLATED TORNADO IS ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO WORK THEIR WAY FROM WEST TO EAST THROUGHOUT THE EVENING. A RIDGE OF HIGH PRESSURE IS EXPECTED TO BUILD BACK INTO THE AREA FOR WEDNESDAY. THIS SHOULD BRING A RETURN TO DRIER AIR FOR THE NEXT FEW DAYS. SOME MOISTURE MAY WORK BACK IN FROM THE SOUTH BY THE WEEKEND WHICH COULD RESULT IN A FEW ISOLATED THUNDERSTORMS. && .AVIATION...AS OF NOON...THERE IS A BREAK IN -SHRA AND -TSRA. HOWEVER...SHOWERS AND TSTORMS ARE EXPECTED TO DEVELOP AND MOVE THROUGH EASTERN IDAHO INTO THE EVENING HOURS. EXPECT VFR CONDITIONS FOR THE MOST PART. WITH STRONGER STORMS...LOWER VIS/CIGS DUE TO HEAVY RAIN AND GUSTY WINDS/BLOWING DUST ARE POSSIBLE. CONVECTIVE WIND GUSTS IN EXCESS OF 50 KTS ARE POSSIBLE WITH STRONGEST STORMS...ALONG WITH LARGE HAIL. ACTIVITY SHOULD DIE DOWN BY MIDNIGHT. LATER TONIGHT AND WEDNESDAY WILL BE MUCH QUIETER. WINDS SHOULD NOT BE A FACTOR WITH ISOLD -TSRA ACROSS MAINLY THE NORTHERN MTNS. KEYES && .FIRE WEATHER...RED FLAG WARNING WILL CONTINUE AS MORE TSTORMS ARE EXPECTED THIS AFTN AND EVENING. HAIL...STRONG DOWNBURST WINDS...POSSIBLY IN EXCESS OF 60 MPH ARE POSSIBLE ALONG WITH PLENTY OF LIGHTNING. LOCALIZED HEAVY RAINFALL/FLASH FLOODING WITH STRONGER STORMS INTO THIS EVENING. DRIER AND WARMER RETURNS TOMORROW AND WILL CONTINUE HEADING INTO THE WEEKEND. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR IDZ409-410-412- 477. FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR IDZ018-031. &&
Hazardous weather outlook, Jul 22, 7:19 AM MDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 719 AM MDT TUE JUL 22 2008 IDZ017>025-031-032-231200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 719 AM MDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MAY PRODUCE ENOUGH RAINFALL TO CAUSE FLASH FLOODING/DEBRIS FLOWS IN BURN AREAS OF THE CENTRAL MOUNTAINS TODAY AND THIS EVENING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS. LATER THIS AFTERNOON...THUNDERSTORMS ACROSS THE CENTRAL MOUNTAINS AND SOUTHEAST IDAHO COULD PRODUCE STRONG WIND GUSTS AND LARGE HAIL. LIGHTNING FROM THUNDERSTORMS MAY ALSO RESULT IN FIRE STARTS...SO A RED FLAG WARNING CONTINUES TODAY FOR THE SNAKE RIVER PLAIN...AND PARTS OF THE CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Jul 22, 2:34 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
234 PM MDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG STANLEY 44.22N 114.94W
07/22/2008 CUSTER ID EMERGENCY MNGR
POWER OUTAGE REPORTED IN STANLEY
&&
TWYATTThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:44 AM MDT | Flash Flood Watch | PIH | 18 hr | |
| Jul 22, 12:48 PM MDT | Flash Flood Warning | PIH | Blaine, Custer | 117 min |
| Jul 22, 1:10 PM MDT | Severe Thunderstorm Warning | PIH | Custer | 50 min |
| Jul 22, 2:02 PM MDT | Severe Thunderstorm Warning | PIH | Custer | 43 min |
| Jul 22, 2:20 PM MDT | Severe Thunderstorm Warning | PIH | Custer | 25 min |
| Jul 22, 2:39 PM MDT | Severe Thunderstorm Warning | PIH | Lincoln, Minidoka | 51 min |
| Jul 22, 3:28 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Minidoka | 32 min |
| Jul 22, 3:35 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison, Teton | 33 min |
| Jul 22, 4:00 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Minidoka, Power | 45 min |
| Jul 22, 4:12 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Madison, Teton | 48 min |
| Jul 22, 4:26 PM MDT | Severe Thunderstorm Warning | PIH | Teton | 19 min |
| Jul 22, 4:45 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 45 min |
| Jul 22, 4:58 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Teton | 32 min |
| Jul 22, 5:31 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 29 min |
Nearby
Flash Flood Warnings in Idaho, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.